Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Amarillo, TX

February 5, 200912 counties in Texas

NWS Amarillo, TX issued this red flag warning at Feb 5, 2009, 5:37 AM CST for 12 counties in Texas. It took effect at Feb 5, 2009, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 5:37 AM CST (11:37 UTC)
In effect from
Feb 5, 2009, 11:00 AM CST
Expired
Feb 5, 2009, 7:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 43 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3984 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 051137
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
537 AM CST THU FEB 5 2009

.UNSEASONABLY WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN AND EASTERN
TEXAS PANHANDLE THIS AFTERNOON...AND ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY. THE DEEPENING LEE SURFACE TROUGH WILL
CREATE GUSTY DOWNSLOPING SOUTHWEST WINDS ALONG WITH LOW RELATIVE
HUMIDITIES ACROSS THE AREA. WINDS ARE FORECAST TO BE A BIT LIGHTER
OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES TODAY DUE TO THE
CLOSE PROXIMITY OF THE SURFACE TROUGH.

TXZ009>020-052200-
/O.UPG.KAMA.FW.A.0004.090205T1700Z-090206T0100Z/
/O.NEW.KAMA.FW.W.0004.090205T1700Z-090206T0100Z/
/O.NEW.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
537 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE FOR LOW
RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER...

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM CST FRIDAY MORNING THROUGH
7 PM CST FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
FOR STRONG 20 FOOT WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING TODAY...WHICH IS IN EFFECT FROM
11 AM THIS MORNING TO 7 PM CST THIS EVENING. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR FRIDAY. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM 11 AM CST FRIDAY MORNING THROUGH 7 PM CST FRIDAY EVENING.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE SOUTHERN
AND EASTERN TEXAS PANHANDLE THIS AFTERNOON AS THE LEE TROUGH
INTENSIFIES. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT AND VERY DRY FUELS TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ONCE AGAIN ON FRIDAY.

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR
GREATER WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

OKZ001>003-TXZ001>008-052200-
/O.NEW.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-
537 AM CST THU FEB 5 2009

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM CST FRIDAY MORNING THROUGH
7 PM CST FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
FOR STRONG 20 FOOT WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM 11 AM CST FRIDAY MORNING THROUGH 7 PM
CST FRIDAY EVENING...FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS
OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS FIRE WEATHER WATCH.

$$

SCHNEIDER/BEAL
2 follow-up statements
000 
WWUS84 KAMA 052130
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CST THU FEB 5 2009

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON DUE TO
THE UNSEASONABLY WARM...DRY AND BREEZY CONDITIONS ACROSS THE SOUTHERN
AND EASTERN TEXAS PANHANDLE. STRONG SOUTHWEST WINDS ARE FORECAST
AREAWIDE ON FRIDAY WITH VERY DRY AND WARM CONDITIONS PERSISTING.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AFTERNOON.

TXZ009>020-061300-
/O.CON.KAMA.FW.W.0004.000000T0000Z-090206T0100Z/
/O.CON.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST WINDS... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST
WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
THE SOUTHERN AND EASTERN TEXAS PANHANDLE. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

UNSEASONABLY WARM...VERY DRY AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE TEXAS PANHANDLE THIS
AFTERNOON. RELATIVE HUMIDITIES OF 8 TO 15 PERCENT AND SOUTHWEST
WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH...CAN BE EXPECTED
THROUGH SUNSET. AFTER SUNSET...WINDS WILL SUBSIDE AND RELATIVE
HUMIDITIES WILL RECOVER TO ABOVE CRITICAL VALUES. A FIRE WEATHER
WATCH REMAINS IN AFFECT FOR FRIDAY ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES AS SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH AND
RELATIVE HUMIDITIES ONCE AGAIN FALL TO BELOW 15 PERCENT.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

OKZ001>003-TXZ001>008-061300-
/O.CON.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-
330 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHWEST
WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES
AND DRY FUELS WILL RESULT IN THE POSSIBILITY OF CRITICAL FIRE WEATHER
CONDITIONS ON FRIDAY ACROSS THE ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOUTHWEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30
MPH...WITH HIGHER GUSTS...WHILE RELATIVE HUMIDITIES FALL TO 10 TO 15
PERCENT. 

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND
BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

JOHNSON
000 
WWUS84 KAMA 060128
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CST THU FEB 5 2009

.SOUTHWEST WINDS ARE TO INCREASE AREAWIDE FRIDAY WITH VERY DRY AND
WARM CONDITIONS PERSISTING. THEREFORE...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES FRIDAY AFTERNOON.

TXZ009>020-061300-
/O.EXP.KAMA.FW.W.0004.000000T0000Z-090206T0100Z/
/O.CON.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
728 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG 
SOUTHWEST WINDS...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SOUTHERN AND
EASTERN TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES.

A FIRE WEATHER WATCH REMAINS IN AFFECT FOR FRIDAY ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES AS SOUTHWEST WINDS INCREASE TO 20 TO 30
MPH AND RELATIVE HUMIDITIES ONCE AGAIN FALL TO BELOW 15 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ001>003-TXZ001>008-061300-
/O.CON.KAMA.FW.A.0005.090206T1700Z-090207T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-
728 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG 
SOUTHWEST WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL RESULT IN THE POSSIBILITY OF
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST WINDS ARE FORECAST TO
INCREASE TO 20 TO 30 MPH...WITH HIGHER GUSTS...WHILE RELATIVE
HUMIDITIES FALL TO 10 TO 15 PERCENT.

YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...
AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

CLK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 5:28 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 5, 5:28 AM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
528 AM CST THU FEB 5 2009

.AVIATION...
CONCERN WILL BE THE WIND SPEEDS TODAY. JAYTON TX AND TUCUMCARI NM
PROFILERS SHOWING ONLY ABOUT 20 TO 25 KNOTS OFF THE DECK AND LIGHTER
HIGHER UP. DECIDED TO LOWER PREVIOUS WIND SPEEDS TODAY TO BELOW 20
KNOTS BUT KEPT GUSTS NEAR 25 TO 30 KNOTS. WINDS WILL DIMINISH AT THE
GUYMON AND DALHART TAF SITES PRIOR TO 00Z FRIDAY TO AROUND 10 KNOTS
OR LESS...BUT WILL REMAIN NEAR 15 TO 20 KNOTS WITH SOME HIGHER GUSTS
POSSIBLE AT THE AMARILLO TAF SITE TONIGHT. VFR CONDITIONS EXPECTED
WITH GENERALLY CLEAR TO SOME SCATTERED HIGH CLOUDS POSSIBLE.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 456 AM CST THU FEB 5 2009/

DISCUSSION...
FORECAST CONCERNS THIS MORNING CENTER AROUND FIRE WEATHER IN THE
SHORT TERM FOLLOWED BY PRECIP CHANCES HEADING INTO THE LATTER PART
OF THE WEEKEND.

UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS WILL CONTINUE TO DAMPEN
OVER THE NEXT DAY OR TWO AS UPPER TROUGH/CLOSED LOW BEGINS TO
APPROACH THE WEST COAST. AT THE SURFACE...LEE TROUGHING AND SOUTHWEST
WINDS WILL BE IN PLACE OVER THE NEXT COUPLE OF DAYS BRINGING ABOVE
NORMAL TEMPERATURES TO THE PANHANDLES. TEMPERATURES WILL CLIMB INTO
THE 70S TODAY...WITH MIDDLE 70S LIKELY ON FRIDAY. 00Z GUIDANCE IS IN
PRETTY GOOD AGREEMENT ON TEMPS FOR TODAY AND FRIDAY...SO DID NOT
STRAY TOO FAR FROM MAV NUMBERS. WITH CONTINUED DRY CONDITIONS...FIRE
WEATHER CONCERNS WILL BE PRESENT BOTH TODAY AND ON FRIDAY. WINDS MAY
BE A LITTLE BIT LIGHTER TODAY IN THE NW ZONES AS SURFACE TROUGH
SLIDES INTO THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE...WHICH WOULD KEEP THESE LOCATIONS FROM ACHIEVING RED FLAG
CRITERIA. FURTHER FIRE WEATHER CONCERNS ARE MENTIONED IN DETAIL IN
THE FIRE WEATHER SECTION BELOW.

FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY HEADING INTO FRIDAY AND
SATURDAY AS UPPER TROUGH MOVES INTO THE SOUTHWEST US. DYNAMIC UPPER
SYSTEM WILL THEN MOVE TO THE NORTHEAST BY SUNDAY...GIVING THE
PANHANDLES A DECENT SHOT OF SHOWERS AND THUNDERSTORMS AS MOISTURE
WILL FINALLY BE DRAWN BACK INTO THE REGION...WITH MODELS PROGGING
PWATS BETWEEN 0.50 AND 1.0 INCH ACROSS THE ENTIRE FORECAST AREA. THE
BETTER MOISTURE WILL BE LOCATED ACROSS THE EASTERN ZONES...WHERE POPS
REMAIN THE HIGHEST. DID NOT MAKE TOO MANY CHANGES TO THE POPS GRIDS
AND LEFT THE CURRENT 40 AND 50 POPS GOING FOR SUNDAY AND SUNDAY
NIGHT. LATER FORECASTS MAY NEED TO RAISE POPS A LITTLE MORE OVER THE
NEXT DAY OR TWO PENDING FURTHER MODEL AGREEMENT. WITH ANTICIPATED
CLOUD COVER AND PRECIPITATION ON SUNDAY...WENT AHEAD AND KNOCKED A
FEW DEGREES OFF OF MEX NUMBERS ACROSS THE BOARD.

DRIER AIR WILL QUICKLY FILTER INTO THE PANHANDLES ON MONDAY BEHIND
THE SYSTEM AS IT SCOOTS EAST OF THE AREA. TEMPS ON MONDAY COULD BE A
LITTLE TRICKY DEPENDING ON HOW MUCH CLOUD COVER LINGERS ACROSS THE
AREA...BUT WILL GENERALLY DEPICT RAPIDLY CLEARING SKIES IN THE GRIDS
FOR NOW. THE REMAINDER OF THE FORECAST REMAINS PRETTY MUCH IN
TACT...AS ANOTHER UPPER LEVEL TROUGH WILL SWING THROUGH THE
PANHANDLES TUESDAY INTO WEDNESDAY. WILL CONTINUE WITH A DRY FORECAST
FOR NOW EVEN THOUGH THE MEX IS TRYING TO SPIT OUT SOME SLIGHT END
POPS ACROSS THE NORTH. WILL WAIT FOR BETTER MODEL AGREEMENT BEFORE
INSERTING POPS FOR THE SYSTEM DURING THE MIDDLE OF NEXT WEEK.

TAB

FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 9 AND 15 PERCENT
ACROSS THE PANHANDLES TODAY. HOWEVER...20 FOOT WINDS WILL APPROACH
AND POSSIBLY EXCEED 20 MPH ACROSS THE SOUTHERN TEXAS PANHANDLE THIS
AFTERNOON. WILL BE EXAMINING LATEST MODEL RUNS AND FIRE WEATHER
GRIDS IN MORE DETAIL AND WILL MAKE A LAST MINUTE DECISION ON RED FLAG
WARNING. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE AGAIN ON FRIDAY WITH INCREASING 20 FOOT WINDS AT OR
EXCEEDING 20 MPH AND MINIMUM RELATIVE HUMIDITY VALUES AT OR BELOW 15
PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES FROM 11AM TO 7PM ON FRIDAY. FIRE WEATHER
CONDITIONS ARE NOT ANTICIPATED SATURDAY AND SUNDAY AS INCREASING
MOISTURE WILL LEAD TO MINIMUM RELATIVE HUMIDITY VALUES ABOVE
CRITICALE THRESHOLDS.

TAB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
     OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.

OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

11/10
Hazardous weather outlook, Feb 4, 6:48 PM CST, 10 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CST WED FEB 4 2009

OKZ001>003-TXZ001>020-051200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
648 PM CST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...STRONG SOUTHWEST
WINDS...LOW MINIMUM RELATIVE HUMIDITY VALUES...AND DRY FUELS WILL
LEAD TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY
ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE. AS A RESULT...A
FIRE WEATHER WATCH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING FOR THAT AREA. ELSEWHERE...ELEVATED FIRE
WEATHER CONDITIONS ARE LIKELY ON THURSDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ON
FRIDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES ON SUNDAY AND SUNDAY NIGHT AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES TOWARDS THE SOUTHERN HIGH PLAINS. ANY STORMS
THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:37 AM CSTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more21 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.